Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 9, 2021, 5:16 PM EDT for Flagler County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 5:16 PM EDT (21:16 UTC)
- Expired
- Jul 9, 2021, 5:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 134 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WWUS82 KMLB 092116
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
516 PM EDT Fri Jul 9 2021
FLZ041-044-092145-
Northern Lake County-Inland Volusia-
516 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES...
At 515 PM EDT, a strong thunderstorm was located over Lake George, or
8 miles west of Pierson. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Sellers Lake.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 2928 8142 2926 8141 2918 8141 2911 8164
2928 8164 2929 8165 2933 8165 2938 8145
2940 8143 2940 8142
TIME...MOT...LOC 2115Z 219DEG 2KT 2926 8160
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:57 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 9, 3:57 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 357 PM EDT Fri Jul 9 2021 .DISCUSSION... Current-Tonight... Isolated to scattered showers and storms ongoing across the Treasure Coast, and across areas north of Sanford. The east coast sea breeze is beginning to move inland, with the ECSB along the Treasure coast moving inland faster. Boundary collisions between the east and west coast sea breeze, as well as outflow boundaries, will result in additional shower and storm development. Thus, expect scattered to numerous showers and lightning storms later this afternoon and evening, with 60-70 percent PoPs areawide through early evening. A few showers and lightning storms may linger past sunset as they drift towards the Atlantic. Forecast soundings continue to support higher rain chances across ECFL this afternoon with PW values ranging from 1.99-2.11". However, the 15Z XMR sounding came in with a PW value of 1.84", which is a little less than this morning's sounding. Winds are variable around 5 mph across the interior and Southeast around 5-10 mph along the coast. Tonight, winds will generally be from the southwest and light. Overnight lows will be low to mid 70s under partly cloudy skies. Saturday... Upper level high pressure system will set up over the Florida Peninsula early on Saturday, as a surface high pressure ridge axis builds into southern Florida through the day. Deep moisture over the local area, with PW values of 1.90-2.05", will continue to linger as the weak pressure gradient allows for a typical summer-time pattern. Thus, high PoPs once again, with highest rain chances (70 percent) across the interior and 50-60 percent for the rest of the CWA in the afternoon. Scattered to numerous showers and lightning storms are expected, particularly along boundary collision between outflow boundaries and the east and west coast sea breeze in the afternoon. A few of the showers and storms may linger into the evening hours as they drift towards the coastal areas. Afternoon highs will be in the upper 80s to low 90s under partly cloudy skies. Overnight lows will be in the low to mid 70s under partly cloudy skies. Sunday-Monday... (Modified Previous Discussion) The surface ridge axis will begin the shift northward on Sunday, as mid/upper level high pressure shifts to the western Atlantic and strengthens through Monday. During this time, an upper level low will pivot around the southern edge of the high pressure, maintaining high moisture across the peninsula, albeit slightly drier than previous days, with PWATs closer to 2". Thus, not expecting large changes in the PoP trend from Saturday. However, increasingly onshore flow as the high strengthens will cause the highest PoP coverage to shift to the western side of the peninsula during the afternoons, especially on Monday. PoPs generally 60-70% on Sunday, decreasing slightly to around 50-60% on Monday. Afternoon highs each day in the upper 80s to low 90s. Morning lows in the low to mid-70s, possibly remaining in the upper 70s along the immediate coast by Monday night thanks to onshore flow. Tuesday-Thursday... (Previous Discussion) Surges of higher moisture will continue through mid-week, as the mid/upper level ridge and surface high pressure linger along the Carolina coast. PoPs remaining around 50-60% each day, but persistent onshore flow will continue to keep the highest shower and thunderstorm chances across the western half of the peninsula. By Thursday, models suggest the ridge axis may shift southward a bit, decreasing the amount of available moisture. So, have kept PoPs that afternoon at a modest 30- 40%. No change to the forecast temperature trend though, with afternoon highs remaining in the upper 80s to low 90s and morning lows in the low to mid-70s. Upper 70s will still be possible along the immediate coast. && .AVIATION... A few storms developed along the east coast sea breeze from KSUA to KVRB but these dissipated by 09/19z. The sea breeze will continue to move inland and as it collides with the west coast sea breeze and lingering boundaries, new development of SHRA/TSRA is expected through the rest of the afternoon. Some of these storms will have the potential to generate gusty winds of 20-30 kt, MVFR/IFR CIG/VIS and lightning strikes. Coverage and intensity of storms should then diminish near sunset. VFR returning this evening through Sat morning as SHRA/TSRA dissipate or move away from the terminals. && .MARINE... Current-Tonight... Quieter start to the afternoon than yesterday. Isolated showers ongoing over the Atlantic waters, mainly across far northern Volusia waters and far southern Brevard waters. Additional showers and lightning storms are expected to form as the east and west coast sea breeze collide across the interior and then move out towards the Atlantic. Current buoy 41109 observations show seas are 2 ft with winds less than 5 KT. Winds will generally be west to southwest overnight around 5 Kt. Seas will be 1-3 ft. Saturday...(Modified Previous Discussion) Deeper moisture remaining over the local area will produce scattered to numerous showers and lightning storms during the afternoon as the east and west coast sea breezes collide over the interior and move out into the Atlantic. A few of these showers and storms may linger into the evening hours. Otherwise, generally S/SE winds remaining around 10 KT or less as low level ridging develops, keeping the pressure gradient weak. Seas 1-2ft. Sunday-Tuesday... (Previous Discussion) The ridge axis moves northward Sunday, as high pressure strengthens off of the Carolina coast through mid-week. This will develop increasingly onshore flow, mainly SE on Sunday, becoming ESE Monday and Tuesday. Onshore flow will keep much of the afternoon convective activity on the western side of the peninsula, decreasing the chance for any showers and storms to drift eastward toward the local Atlantic waters. Wind speeds increasing slightly through the period, initially around 10kts on Sunday, becoming 10-15kts into Tuesday. Seas also building a bit, from 1-2ft on Sunday to 3-4ft on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 74 90 73 / 60 30 50 40 MCO 92 74 91 73 / 70 40 70 30 MLB 90 74 89 75 / 60 30 70 40 VRB 91 73 89 74 / 60 30 70 40 LEE 91 74 91 74 / 60 20 60 30 SFB 92 74 92 74 / 60 30 70 30 ORL 92 76 92 75 / 70 30 70 30 FPR 91 73 89 74 / 60 30 70 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Sedlock/Negron
Hazardous weather outlook, Jul 9, 5:12 AM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 512 AM EDT Fri Jul 9 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 512 AM EDT Fri Jul 9 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous afternoon showers and lightning storms are expected across east central Florida again today. Storm motion will be eastward, ranging from 10 to 15 mph north of greater Orlando and Titusville, to around 5 mph from southern Osceola and Brevard Counties to Lake Okeechobee and Tequesta. Today's storm threats will be frequent cloud to ground lightning strikes, torrential downpours and wind gusts to around 45 mph. Move indoors at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Temporary poor drainage flooding of roads and urban areas from downpours of 2 to 3 inches in a 60 to 90 minute period, will be possible. This threat will be the highest south of Lake Kissimmee and Melbourne, where storm motion will be slower. Never drive into water of unknown depth, and reduce your speed when approaching a torrential downpour. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts of around 35 knots over inland lakes and the Intracoastal and nearshore Atlantic waters, mainly north of Sebastian Inlet. Move to safe harbor in advance of storms that will approach from the west this afternoon. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. While dangerous rip currents will be present all day, the threat will be the highest between 11 AM and 5 PM, due to tidal effects. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Numerous afternoon and early evening showers and lightning storms are expected again across east central Florida for the next several days, with cloud to ground lightning strikes, torrential downpours and gusty winds continuing to be the main storm threats. A moderate risk for potentially life-threatening rip currents will continue through this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Jul 9, 4:46 PM EDT, 30 minutes before
Special Weather Statement National Weather Service Melbourne FL 446 PM EDT Fri Jul 9 2021 FLZ041-044-092115- Northern Lake County-Inland Volusia- 446 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LAKE AND WEST CENTRAL VOLUSIA COUNTIES... At 445 PM EDT, a strong thunderstorm was located near Lake George, or 8 miles east of Juniper Springs. The storm is nearly stationary. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Alexander Springs, Astor, Sellers Lake and Astor Park. Torrential rainfall is also occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2913 8142 2906 8164 2925 8164 2929 8157 TIME...MOT...LOC 2045Z 324DEG 3KT 2918 8159 Combs
Special weather statement, Jul 9, 5:06 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
506 PM EDT Fri Jul 9 2021
FLZ045-147-092145-
Northern Brevard County-Orange-
506 PM EDT Fri Jul 9 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD AND
EASTERN ORANGE COUNTIES...
At 505 PM EDT, a strong thunderstorm was located over Christmas. The
storm is nearly stationary. Additional strong storms could develop
across eastern Orange and northern Brevard counties as a result of
boundary collisions.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Titusville, Wedgefield, Christmas, Space Coast Airport and Port Saint
John.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2849 8073 2841 8109 2859 8111 2861 8099
2861 8097 2862 8096 2865 8080
TIME...MOT...LOC 2105Z 275DEG 2KT 2851 8100
CombsSpecial weather statement, Jul 9, 5:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
516 PM EDT Fri Jul 9 2021
FLZ041-044-092145-
Northern Lake County-Inland Volusia-
516 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES...
At 515 PM EDT, a strong thunderstorm was located over Lake George, or
8 miles west of Pierson. The storm is nearly stationary.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Sellers Lake.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 2928 8142 2926 8141 2918 8141 2911 8164
2928 8164 2929 8165 2933 8165 2938 8145
2940 8143 2940 8142
TIME...MOT...LOC 2115Z 219DEG 2KT 2926 8160
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:46 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Jul 9, 5:06 PM EDT | Special Weather Statement | MLB | Seminole | 39 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Jul 9, 5:45 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 60 min |
| Jul 9, 5:52 PM EDT | Special Marine Warning | MLB | 53 min | |
| Jul 9, 6:30 PM EDT | Special Weather Statement | MLB | Orange | 60 min |
| Jul 9, 6:54 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 18 min |
| Jul 9, 7:02 PM EDT | Tornado Warning | MLB | Orange | 13 min |
| Jul 9, 7:31 PM EDT | Special Weather Statement | MLB | Osceola | 44 min |
| Jul 9, 7:39 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 28 min |
| Jul 9, 7:49 PM EDT | Special Marine Warning | MLB | 41 min | |
| Jul 9, 7:51 PM EDT | Special Weather Statement | MLB | Brevard | 24 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.